×

Joint insolvency analysis of a shared MAP risk process: a capital allocation application. (English) Zbl 1414.91168

Summary: In recent years, multivariate insurance risk processes have received increasing attention in risk theory. First-passage-time problems in the context of these insurance risk processes are of primary interest for risk management purposes. In this article we study joint-ruin problems of two risk undertakers in a proportionally shared Markovian claim arrival process. Building on the existing work in the literature, joint-ruin – related quantities are thoroughly analyzed by capitalizing on existing results in certain univariate insurance surplus processes. Finally, an application is considered where the finite-time and infinite-time joint-ruin probabilities are used as risk measures to allocate risk capital among different business lines. The proposed joint-ruin allocation principle enables us to not only capture the risk dynamics over a given time horizon, but also overcome the “cross-subsidizing” effect of many existing allocation principles.

MSC:

91B30 Risk theory, insurance (MSC2010)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ahn, S.; Badescu, A. L., On the Analysis of the Gerber–Shiu Discounted Penalty Function for Risk Processes with Markovian Arrivals, Insurance: Mathematics and Economics, 41, 2, 234-249, (2007) · Zbl 1193.60103
[2] Asmussen, S., Ruin Probabilities, 2, (2000), Singapore: World Scientific, Singapore
[3] Avram, F.; Palmowski, Z.; Pistorius, M., Exit Problem of a Two-Dimensional Risk Process from the Quadrant: Exact and Asymptotic Results, Annals of Applied Probability, 18, 6, 2421-2449, (2008) · Zbl 1163.60010
[4] Avram, F.; Palmowski, Z.; Pistorius, M., A Two-Dimensional Ruin Problem on the Positive Quadrant, Insurance: Mathematics and Economics, 42, 1, 227-234, (2008) · Zbl 1141.91482
[5] Badescu, A. L.; Cheung, E. C. K.; Rabehasaina, L., A Two-Dimensional Risk Model with Proportional Reinsurance, Journal of Applied Probability, 48, 3, 749-765, (2011) · Zbl 1239.91073
[6] Cai, J.; Li, H., Multivariate Risk Model of Phase Type, Insurance: Mathematics and Economics, 36, 2, 137-152, (2005) · Zbl 1122.60049
[7] Cai, J.; Li, H., Dependence Properties and Bounds for Ruin Probabilities in Multivariate Compound Risk Models, Journal of Multivariate Analysis, 98, 4, 757-773, (2007) · Zbl 1280.91090
[8] Chan, W.-S.; Yang, H.; Zhang, L., Some Results on Ruin Probabilities in a Two-Dimensional Risk Model, Insurance: Mathematics and Economics, 32, 3, 345-358, (2003) · Zbl 1055.91041
[9] Cummins, J. D., Allocation of Capital in the Insurance Industry, Risk Management and Insurance Review, 3, 1, 7-27, (2000)
[10] Dang, L.; Zhu, N.; Zhang, H., Survival Probability for a Two-Dimensional Risk Model, Insurance: Mathematics and Economics, 44, 3, 491-496, (2009) · Zbl 1162.91405
[11] D’Auria, B.; Ivanovs, J.; Kella, O.; Mandjes, M., First Passage of a Markov Additive Process and Generalized Jordan Chains, Journal of Applied Probability, 47, 4, 1048-1057, (2010) · Zbl 1213.60144
[12] Dhaene, J.; Tsanakas, A.; Valdez, E. A.; Vanduffel, S., Optimal Capital Allocation Principles, Journal of Risk and Insurance, 79, 1, 1-28, (2012)
[13] Dhaene, J.; Goovaerts, M. J.; Kaas, R., Economic Capital Allocation Derived from Risk Measures, North American Actuarial Journal, 7, 2, 44-59, (2003) · Zbl 1084.91515
[14] Dickson, D. C. M.; Willmot, G. E., The Density of the Time to Ruin in the Classical Poisson Risk Model, ASTIN Bulletin, 35, 1, 45-60, (2005) · Zbl 1097.62113
[15] Drekic, S., Discussion of “On the Joint Distributions of the Time to Ruin, the Surplus Prior to Ruin and the Deficit at Ruin in the Classical Risk Model.”, North American Actuarial Journal, 13, 3, 404-406, (2009)
[16] Elliott, R. J.; Siu, T. K.; Yang, H., Ruin Theory in a Hidden Markov-Modulated Risk Model, Stochastic Models, 27, 474-489, (2011) · Zbl 1237.91127
[17] Elliott, R. J.; Siu, T. K.; Yang, H.; Zhang, T.; Zhou, X., Stochastic Analysis and Applications to Finance: Essays in Honour of Jia-an Yan, A Partial Differential Equation Approach to Multivariate Risk Theory, 111-123, (2012), Singapore: World Scientific, Singapore
[18] Elliott, R. J.; Van der Hoek, J.; Sworder, D., Markov Chain Hitting Times, Stochastic Analysis and Applications, 30, 5, 827-830, (2012) · Zbl 1253.60080
[19] Erel, I.; Myers, S. C.; Read Jr., J. A., A Theory of Risk Capital, Journal of Financial Economics, 118, 3, 620-635, (2015)
[20] Frostig, E.; Denuit, M., Ruin Probabilities and Optimal Capital Allocation for Heterogeneous Life Annuity Portfolios, Scandinavian Actuarial Journal, 2009, 4, 295-305, (2009) · Zbl 1224.91059
[21] Gerber, H. U.; Shiu, E. S., On the Time Value of Ruin, North American Actuarial Journal, 2, 1, 48-78, (1998) · Zbl 1081.60550
[22] Gerber, H. U.; Shiu, E. S., The Time Value of Ruin in a Sparre Andersen Model, North American Actuarial Journal, 9, 2, 49-69, (2005) · Zbl 1085.62508
[23] Gong, L.; Badescu, A. L.; Cheung, C. K., Recursive Methods for a Multi-dimensional Risk Process with Common Shocks, Insurance: Mathematics and Economics, 50, 1, 109-120, (2012) · Zbl 1235.91090
[24] Ivanovs, J., Potential Measures of One-Sided Markov Additive Processes with Reflecting and Terminating Barriers, Journal of Applied Probability, 51, 4, 1154-1170, (2014) · Zbl 1333.60166
[25] Ivanovs, J.; Palmowski, Z., Occupation Densities in Solving Exit Problems for Markov Additive Processes and Their Reflections, Stochastic Processes and Their Applications, 122, 9, 3342-3360, (2012) · Zbl 1267.60087
[26] Landriault, D.; Willmot, G. E., On the Gerber–Shiu Discounted Penalty Function in the Sparre Andersen Model with an Arbitrary Interclaim Time Distribution, Insurance: Mathematics and Economics, 42, 2, 600-608, (2008) · Zbl 1152.91591
[27] Landriault, D.; Willmot, G. E., On the Joint Distributions of the Time to Ruin, the Surplus Prior to Ruin, and the Deficit at Ruin in the Classical Risk Model, North American Actuarial Journal, 13, 2, 252-270, (2009)
[28] Landriault, D.; Shi, T., Occupation Times in the MAP Risk Model, Insurance: Mathematics and Economics, 60, 75-82, (2015) · Zbl 1308.91087
[29] Mitric, I.-R.; Trufin, J., On a Risk Measure Inspired from the Ruin Probability and the Expected Deficit at Ruin, Scandinavian Actuarial Journal, 2016, 10, 932-951, (2015) · Zbl 1401.91175
[30] Myers, S. C.; Read, J. A., Capital Allocation for Insurance Companies, Journal of Risk and Insurance, 68, 4, 545-580, (2001)
[31] Panjer, H. H., Measurement of Risk, Solvency Requirements, and Allocation of Capital within Financial Conglomerates, (2001)
[32] Ren, J., On the Laplace Transform of the Aggregate Discounted Claims with Markovian Arrivals, North American Actuarial Journal, 2, 12, 198-206, (2008)
[33] Tsanakas, A., To Split or Not to Split: Capital Allocation with Convex Risk Measures, Insurance: Mathematics and Economics, 44, 2, 268-277, (2009) · Zbl 1165.91423
[34] Xu, M.; Mao, T., Optimal Capital Allocation Based on the Tail Mean–Variance Model, Insurance: Mathematics and Economics, 53, 3, 533-543, (2013) · Zbl 1290.91152
[35] Yuen, K. C.; Guo, J.; Wu, X., On the First Time of Ruin in the Bivariate Compound Poisson Model, Insurance: Mathematics and Economics, 38, 2, 298-308, (2006) · Zbl 1095.62120
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.